Alert archive / Montana / High Wind Watches in 2017
High Wind Watch 7, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Oct 15, 2017, 2:39 PM MDT. It took effect at Oct 17, 2017, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 15, 2017, 2:39 PM MDT (20:39 UTC)
- In effect from
- Oct 17, 2017, 12:00 AM MDT
- Expired
- Oct 16, 2017, 8:31 PM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
604 WWUS75 KTFX 152039 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 239 PM MDT Sun Oct 15 2017 MTZ009-010-014-044-046-048-049-160845- /O.NEW.KTFX.HW.A.0007.171017T1200Z-171018T0300Z/ Northern Rocky Mountain Front-Eastern Glacier- Central and Southern Lewis and Clark-Toole-Eastern Pondera- Southern Rocky Mountain Front-Eastern Teton- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Rogers Pass, Shelby, Sunburst, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton 239 PM MDT Sun Oct 15 2017 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... The National Weather Service in Great Falls has issued a High Wind Watch, which is in effect from Tuesday morning through Tuesday evening. * Winds: Southwest 35 to 45 mph with possible gusts 60 to 80 mph, with possible higher gusts to 90 mph along the Rocky Mountain Front. * Timing: Tuesday morning through Tuesday mid-evening. * Impacts: Damaging winds may blow down trees and power lines. Widespread power outages are possible. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$
5 follow-up statements
438 WWUS75 KTFX 160230 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 830 PM MDT Sun Oct 15 2017 MTZ009-010-014-044-046-048-049-161200- /O.CON.KTFX.HW.A.0007.171017T1200Z-171018T0300Z/ Northern Rocky Mountain Front-Eastern Glacier- Central and Southern Lewis and Clark-Toole-Eastern Pondera- Southern Rocky Mountain Front-Eastern Teton- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Rogers Pass, Shelby, Sunburst, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton 830 PM MDT Sun Oct 15 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * Winds: Southwest 35 to 45 mph with possible gusts of mostly 60 to 80 mph. However, higher gusts to 90 mph will be possible closer to the Rocky Mountain Front. * Timing: Tuesday morning through Tuesday mid-evening. * Impacts: Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * Exceptions: Although this watch includes much of northern Lewis and Clark County, it specifically does not include the Lincoln and Helena areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$
154 WWUS75 KTFX 161008 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 408 AM MDT Mon Oct 16 2017 MTZ011>013-045-050-162200- /O.EXB.KTFX.HW.A.0007.171017T1800Z-171018T0600Z/ Hill-Cascade-Chouteau-Liberty-Judith Basin- Including the following locations Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Chester, Whitlash, Raynesford, Stanford, and Hobson 408 AM MDT Mon Oct 16 2017 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... The National Weather Service in Great Falls has issued a High Wind Watch, which is in effect from Tuesday afternoon through Tuesday evening. * Winds: Southwest 30 to 40 mph with gusts up to 60 mph. * Timing: Tuesday afternoon and evening. * Impacts: Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ MTZ009-010-048-162200- /O.EXT.KTFX.HW.A.0007.171017T0600Z-171018T0600Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 408 AM MDT Mon Oct 16 2017 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... * Winds: Southwest 35 to 45 mph with gusts 65 to 75 mph. Local gusts to 90 mph possible along ridgetops and immediate east slopes of the Rocky Mountain Front. * Timing: Tuesday morning through Tuesday evening. * Impacts: Damaging winds may blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ MTZ014-044-046-049-162200- /O.EXT.KTFX.HW.A.0007.171017T1800Z-171018T0600Z/ Central and Southern Lewis and Clark-Toole-Eastern Pondera- Eastern Teton- Including the following locations MacDonald Pass, Shelby, Sunburst, Brady, Conrad, Fairfield, and Dutton 408 AM MDT Mon Oct 16 2017 ...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * Winds: Southwest 25 to 35 mph with gusts up to 65 mph. * Timing: Tuesday afternoon through Tuesday evening. * Impacts: Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * Exceptions: Although this watch includes much of northern Lewis and Clark County, it specifically does not include the Lincoln and Helena areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$
507 WWUS75 KTFX 161535 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 935 AM MDT Mon Oct 16 2017 MTZ009-010-048-170345- /O.UPG.KTFX.HW.A.0007.171017T0600Z-171018T0600Z/ /O.NEW.KTFX.HW.W.0009.171017T0600Z-171018T0600Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 935 AM MDT Mon Oct 16 2017 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT TUESDAY NIGHT... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from midnight tonight to midnight MDT Tuesday night. the High Wind Watch is no longer in effect. * Winds: Southwest 35 to 50 mph with gusts 70 to 90 mph. * Timing: Tuesday morning through Tuesday evening. * Impacts: Isolated to scattered tree damage with minor property damage and power outages likely. Travel will be difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ047-051-170345- /O.EXB.KTFX.HW.A.0007.171017T1800Z-171018T1000Z/ Blaine-Fergus- Including the following locations Chinook, Harlem, Hays, Lewistown, Winifred, Lewistown Divide, and Grass Range 935 AM MDT Mon Oct 16 2017 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... The National Weather Service in Great Falls has issued a High Wind Watch, which is in effect from Tuesday afternoon through late Tuesday night. * Winds: West 20 to 35 mph with possible gusts up to 65 mph. * Timing: Tuesday afternoon and evening. * Impacts: Isolated to scattered tree damage with minor property damage and power outages possible. Travel may be difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ MTZ011>014-044>046-049-050-170345- /O.CON.KTFX.HW.A.0007.171017T1800Z-171018T0600Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Eastern Teton-Judith Basin- Including the following locations Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, MacDonald Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 935 AM MDT Mon Oct 16 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * Winds: Southwest 25 to 40 mph with gusts up to 65 mph. * Timing: Tuesday afternoon through Tuesday evening. * Impacts: Isolated to scattered tree damage with minor property damage and power outages possible. Travel may be difficult, especially for high-profile vehicles. * Exceptions: Although this watch includes much of northern Lewis and Clark County, it specifically does not include the Lincoln and Helena areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$
326 WWUS75 KTFX 161947 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 147 PM MDT Mon Oct 16 2017 MTZ009-010-048-170800- /O.CON.KTFX.HW.W.0009.171017T0600Z-171018T0600Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 147 PM MDT Mon Oct 16 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT TUESDAY NIGHT... * Winds: Southwest 35 to 50 mph with gusts 70 to 90 mph. * Timing: Late tonight through Tuesday evening. * Impacts: Damaging winds capable of producing isolated to scattered tree and property damage likely. Isolated to scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ011>014-044>046-049-050-170800- /O.CON.KTFX.HW.A.0007.171017T1800Z-171018T0600Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Eastern Teton-Judith Basin- Including the following locations Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, MacDonald Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 147 PM MDT Mon Oct 16 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * Winds: Southwest 30 to 40 mph with gusts up to 65 mph. * Timing: Tuesday afternoon through Tuesday evening. * Impacts: Damaging winds capable of producing isolated to scattered tree and property damage are possible. Isolated to scattered power outages are possible. Travel may be difficult, especially for high profile vehicles. * Exceptions: Although this watch includes much of northern Lewis and Clark County, it specifically does not include the Lincoln and Helena areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ MTZ047-051-170800- /O.CON.KTFX.HW.A.0007.171017T1800Z-171018T1000Z/ Blaine-Fergus- Including the following locations Chinook, Harlem, Hays, Lewistown, Winifred, Lewistown Divide, and Grass Range 147 PM MDT Mon Oct 16 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * Winds: West 30 to 40 mph with gusts up to 65 mph. * Timing: Tuesday afternoon and evening. * Impacts: Damaging winds capable of producing isolated to scattered tree and property damage are possible. Isolated to scattered power outages are possible. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$
055 WWUS75 KTFX 170231 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 831 PM MDT Mon Oct 16 2017 MTZ011>014-044>046-049-050-171200- /O.UPG.KTFX.HW.A.0007.171017T1800Z-171018T0600Z/ /O.EXB.KTFX.HW.W.0009.171017T1800Z-171018T0600Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Eastern Teton-Judith Basin- Including the following locations Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, and Hobson 831 PM MDT Mon Oct 16 2017 ...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from noon Tuesday to midnight MDT Tuesday night. This warning replaces the High Wind Watch previously in effect. * Winds: Southwest 35 to 45 mph with gusts up to 70 mph. * Timing: Tuesday afternoon through Tuesday evening. * Impacts: Damaging winds capable of producing isolated tree and property damage are likely. Isolated power outages are also likely. Travel will be difficult, especially for high profile vehicles. * Exceptions: Although this watch includes much of northern Lewis and Clark County, it specifically does not include the Lincoln and Helena areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ047-051-171200- /O.UPG.KTFX.HW.A.0007.171017T1800Z-171018T1000Z/ /O.EXB.KTFX.HW.W.0009.171017T1800Z-171018T1000Z/ Blaine-Fergus- Including the following locations Chinook, Harlem, Hays, Lewistown, Winifred, Lewistown Divide, and Grass Range 831 PM MDT Mon Oct 16 2017 ...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO 4 AM MDT WEDNESDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from noon Tuesday to 4 AM MDT Wednesday. the High Wind Watch is no longer in effect. * Winds: West 30 to 40 mph with gusts up to 65 mph. * Timing: Tuesday afternoon and evening. * Impacts: Damaging winds capable of producing isolated tree and property damage are likely. Isolated power outages are also likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ009-010-048-171200- /O.CON.KTFX.HW.W.0009.171017T0600Z-171018T0600Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 831 PM MDT Mon Oct 16 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT TUESDAY NIGHT... * Winds: Southwest 35 to 50 mph with gusts mostly to 75 mph, but gusts up to 90 mph are likely closer to the Rocky Mountain Front. * Timing: Late tonight through Tuesday evening. * Impacts: Damaging winds will likely cause scattered tree and property damage. Scattered power outages are also expected. Travel will be very difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Oct 15, 11:08 AM MDT, 3 hours 31 minutes earlier.
Area forecast discussion, Oct 15, 11:08 AM MDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1108 AM MDT Sun Oct 15 2017 ...Updated Aviation Discussion... .UPDATE... Updated winds and temperatures for today and tonight, with no significant changes from the previous thinking. Will begin to consider wind highlights for Tuesday for this afternoon's forecast package given continued good model agreement with incoming 12z models. CC && .SYNOPSIS... High pressure at the surface and aloft over the western United States will maintain dry conditions with warming temperatures through Tuesday before a series of Pacific weather systems move rapidly east across the region later this week. Gusty west winds will continue across portions of north central Montana today through Monday with increasing winds in all areas Monday night and Tuesday. Strong winds are possible across portions of north central Montana Tuesday and at times again later this week into next weekend in association with individual Pacific weather systems moving across the region. && .AVIATION... Updated 1708Z. VFR conditions will persist across north-central and southwest Montana through tonight under a dry/stable W/NW flow aloft. Moderate west winds continue across western portions of north central MT today where gusts of 30-40 kts are likely to continue at the KCTB terminal with gusts to 25 kts at locations further south and east. Winds increase again later tonight with a subtle frontal passage across western portions of north central MT with gusts 30-40kts or possibly a bit higher along and adjacent to the Rocky Mtn Front as well as the KCTB terminal. CC/Hoenisch && .PREV DISCUSSION... /ISSUED 515 AM MDT Sun Oct 15 2017/ Today through Tuesday...Low amplitude upper level ridge across the western US remains in place with flow aloft gradually turning from NW to westerly today as heights continue to gradually rise. More significant warming is expected this afternoon in response to stronger warm advection in westerly flow in the lower to mid levels with additional warming occurring Monday and Tuesday. Little change in wind speeds aloft today, though the surface pressure gradient across the Rockies weakens slightly in response to weakening of the surface high west of the divide, resulting in continued breezy to windy conditions across much of north central MT, though wind speeds/gusts should be slightly lower than yesterday. Ridge begins to flatten slightly tonight with a wind max at 700MB around 50kts passing across the Rocky Mtn Front region tonight, providing a chance for a period of gusts of 50kts or more there tonight. Overall winds aloft gradually increase across much of the area Monday and Monday night as the upper ridge flattens further. Upper level trough moving into BC Tuesday will further increase winds aloft as the upper level jet sags SE along the US/Canadian border. This in combination with deepening surface low pressure across AB will bring favorable chances for more widespread strong winds across western/NW portions of the forecast area on Tuesday, initially for areas along and adjacent to the Rocky Mtn front, but likely to spread east as the day progresses. Hoenisch Tuesday night through Sunday...Overall pattern will continue to suggest well above-normal temperatures to persist through mid-week with a progressive zonal pattern set up aloft across the state. Expect a quick moving shortwave trough and surface cold front to swing through early Wednesday which will likely bump temperatures down a tad, but not by much with temperatures still generally remaining above normal during the day on Wednesday. Additionally, the big story will be continued widespread strong winds which will likely last even into the overnight hours on Wednesday and into Thursday. We begin to see a slight transition in the upper air pattern beginning on Thursday as a stronger longwave trough sets up across the west coast. With southwesterly unidirectional flow aloft downstream of the trough, expect downsloping to aid in much warmer temperatures, as hinted by the latest model trends the past few days. Otherwise, it will remain dry for most areas through late Thursday. By Friday, another quick moving, yet stronger cold front is forecast to push across the state followed by cooler temperatures. Latest model guidance still suggests showers increasing in coverage following the frontal passage across the area late Friday and into early Saturday. Timing on any cooler air and associated precipitation will need to be watched as we get into Saturday morning, with the potential for rain and/or snow, especially across higher elevations of southern Montana. By the weekend, expect any lingering precipitation to quickly exit leaving behind periods of sun and clouds with temperatures slowly moderating into Sunday. KLG && .PRELIMINARY POINT TEMPS/POPS... GTF 62 46 68 48 / 0 0 0 0 CTB 58 41 65 43 / 0 0 0 0 HLN 61 36 67 39 / 0 0 0 0 BZN 61 33 66 35 / 0 0 0 0 WEY 48 22 52 24 / 0 0 0 0 DLN 55 30 62 33 / 0 0 0 0 HVR 61 39 67 42 / 0 0 0 0 LWT 60 40 67 42 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && weather.gov/greatfalls
Nearby
High Wind Watches in Montana, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.